Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 17, NWS Albuquerque, NM

March 5, 20226 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Mar 5, 2022, 1:38 AM MST for 6 counties in New Mexico. It took effect at Mar 5, 2022, 9:00 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 1:38 AM MST (08:38 UTC)
In effect from
Mar 5, 2022, 9:00 AM MST
Expired
Mar 5, 2022, 2:05 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 135 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4485 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS75 KABQ 050838
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
138 AM MST Sat Mar 5 2022

NMZ226-050945-
/O.EXP.KABQ.HW.W.0006.000000T0000Z-220305T0900Z/
South Central Mountains-
138 AM MST Sat Mar 5 2022

...HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING...

Winds have decreased in speed and while a few gusts to 25 to 30 mph 
will be possible through the morning, the threat for hazardous wind 
speeds has ended.

$$

NMZ239-240-050945-
/O.EXP.KABQ.WI.Y.0016.000000T0000Z-220305T0900Z/
Eastern Lincoln County-Southwest Chaves County-
138 AM MST Sat Mar 5 2022

...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING...

Winds have decreased in speed and while a few gusts to 25 to 30 mph 
will be possible through the morning, the threat for hazardous wind 
speeds has ended.

$$

NMZ215-228-229-231>234-051830-
/O.NEW.KABQ.WI.Y.0017.220305T1600Z-220306T0100Z/
East Slopes Sangre de Cristo Mountains-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
Guadalupe County-Quay County-
138 AM MST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Guadalupe County, Quay County, East Slopes Sangre de 
  Cristo Mountains, Eastern San Miguel County, Far Northeast 
  Highlands, Harding County and Northeast Highlands.

* WHEN...From 9 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  in some localized areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shoemake
2 follow-up statements
924 
WWUS75 KABQ 051809
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1109 AM MST Sat Mar 5 2022

NMZ215-228-229-231>234-060100-
/O.CON.KABQ.WI.Y.0017.000000T0000Z-220306T0100Z/
East Slopes Sangre de Cristo Mountains-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
Guadalupe County-Quay County-
1109 AM MST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Guadalupe County, Quay County, East Slopes Sangre de 
  Cristo Mountains, Eastern San Miguel County, Far Northeast 
  Highlands, Harding County and Northeast Highlands.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  in some localized areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11
029 
WWUS75 KABQ 052105
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
205 PM MST Sat Mar 5 2022

NMZ233-234-061100-
/O.CAN.KABQ.WI.Y.0017.000000T0000Z-220306T0100Z/
/O.NEW.KABQ.WI.Y.0018.220306T1800Z-220307T0000Z/
Guadalupe County-Quay County-
205 PM MST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY...
...WIND ADVISORY FOR TODAY IS CANCELLED...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Guadalupe County and Quay County.

* WHEN...From 11 AM to 5 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  in some localized areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ215-228-229-231-232-052215-
/O.CAN.KABQ.WI.Y.0017.000000T0000Z-220306T0100Z/
East Slopes Sangre de Cristo Mountains-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
205 PM MST Sat Mar 5 2022

...WIND ADVISORY IS CANCELLED...

Windy conditions will persist into the early evening hours, but 
below advisory threshold.

$$

NMZ226-240-061100-
/O.NEW.KABQ.WI.Y.0018.220306T1500Z-220307T0000Z/
South Central Mountains-Southwest Chaves County-
205 PM MST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected.

* WHERE...South Central Mountains and Southwest Chaves County.

* WHEN...From 8 AM to 5 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ220>225-235>239-241-061100-
/O.NEW.KABQ.WI.Y.0018.220306T1800Z-220307T0000Z/
Lower Rio Grande Valley-Sandia and Manzano Mountains including
Edgewood-Estancia Valley-Central Highlands-South Central
Highlands-Upper Tularosa Valley-Curry County-Roosevelt County-De
Baca County-Chaves County Plains-Eastern Lincoln County-San
Agustin Plains and Adjacent Lowlands-
205 PM MST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, and southeast New 
  Mexico.

* WHEN...From 11 AM to 5 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  in some localized areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:29 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 4, 10:29 PM MST, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1029 PM MST Fri Mar 4 2022

.AVIATION...
06Z TAF CYCLE
Though wind speeds continue to decrease across much of the area,
winds are likely to strengthen over the next few hours from KSRR to
KROW as westerly winds aloft increase with a passing shortwave.
Meanwhile, scattered light rain and snow showers are moving across
northern and western NM. Mt obscurations are possible across the
northern mountains, while excursions into MVFR cigs are likely
around KGUP. Winds may be locally enhanced by the precipitation. On
Saturday afternoon, westerly winds will increase areawide once again,
though should not be as strong as today, nor should as much blowing
dust occur.

34

&&

.PREV DISCUSSION...220 PM MST Fri Mar 4 2022...
.SYNOPSIS...
The weather pattern through the next week will remain unsettled with
multiple disturbances bringing rounds of cooler temperatures, strong
winds, and precipitation. Strong winds this afternoon will be slow to
taper off and will likely remain breezy to windy through the
overnight hours. A storm system Saturday and Sunday will bring light
precipitation mainly to areas along and north of Interstate 40.
Otherwise, strong winds are expected to continue through the weekend,
especially to areas south of Interstate 40. A cooling trend will
result in below normal temperatures through much of next week while
additional disturbances will bring additional light showers to
portions of the area.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...
South to southwest winds have strengthened over NM today with a 45
to 55 kt 700-500mb layer speed max overhead. Blowing dust is evident
on the latest Dust RGB loops and lower vsbys have been reported at a
few obs sites. Winds will likely peak btwn 4pm and 7pm with areas
along and south of I-40 seeing gusts up to 45 kt. The latest RAP and
HRRR solutions show the core of stronger mid and upper level winds
sliding thru southern NM tonight. High winds are likely to continue
at KSRR where a High Wind Warning is in effect. The upper level
storm system responsible for the winds will eject northeastward thru
the Four Corners tonight and allow rain and snow showers to spread
into the northern and western high terrain. The higher snow amounts
will be relegated to SW facing slopes of the Tusas Mts where 2-6" is
likely, except up to 10" possible on high peaks by late morning.

Saturday will feature another round of springs winds as flow aloft
veers westerly ahead of the next upper level storm system. Speeds
trended a tad lighter Saturday however guidance still supports gusts
up to 40 mph along the I-40 corridor over eastern NM. 700-500mb
layer winds will increase again over western NM late Saturday with
cold advection trending max temps several degrees cooler compared to
today. Deeper moisture and better lift will arrive with the second
storm system by Saturday night. A noteworthy lull in snowfall late
Saturday should provide a break for additional Winter Wx Advisories
over the high terrain of northern and western NM beginning Saturday
night.

Guyer

LONG TERM...(SUNDAY THROUGH FRIDAY)...
Unsettled is the word through the remainder of the forecast period as
multiple storm systems bring strong winds and rounds of
precipitation. By Sunday morning, the third system from this
weekend's series will be centered just west of the Four Corners as a
closed H5 low. Moisture advection and diffluent flow ahead of this
low will support additional rain and mountain snow shower development
early Sunday morning across the northwest which spreads eastward
towards the Sangre de Cristos through the late morning hours. Like
the two systems before it, it lifts northeastward through CO. Thus,
precipitation chances remain focused for the northern tier of the
area. Across the south, strong winds will continue to persist as a
potent jet rounding the base of the low bisects the state from the
NM Bootheel northeastward towards the northeast plains. 700mb winds
near 40 knots along and south of I-40 as well as across the eastern
plains will easily mix down to the surface thanks to continued deep
mixing heights. Speeds may be close to advisory criteria, especially
along and east of the Sacramento Mountains. Otherwise, the cooling
trend continues with these passing systems with most locations
expected to record below normal high temperatures. The exception may
be across the southeast plains where high temperatures may be able to
hang on to temps a couple degrees above normal thanks to the
downsloping winds.

A brief break may arrive by Monday morning, but the next system will
be dropping from the northern Rockies, deepening into a closed low
over UT by Monday afternoon. Continued moisture advection and
favorable dynamics ahead of this low will likely support shower
development across the northern tier of the area by Monday afternoon.
Model guidance suggests this system continues to dig into southeast
AZ through Tuesday morning before tracking eastward across the state
through the day on Tuesday. Moisture values aren't impressive with
this system with PWATs forecast below 0.50", but it is the system so
far that lends itself to the best chances for precipitation making it
south of I-40.

Temperatures remain cooler in the wake of this system with
Wednesday's high temperatures remaining below normal areawide. Yet
another system then dives southward from the PacNW starting Wednesday
morning. Increasing flow aloft ahead of it will support strengthening
westerly surface winds with widespread breezy to windy conditions
likely. Models don't deepen this system significantly; instead they
only have it clipping northern NM on Thursday. This will once again
keep any precipitation chances focused across the north, but the jet
rounding its base looks to move overhead, likely resulting in
continued windy conditions through Thursday.

15

&&

.FIRE WEATHER...
...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR EASTERN NEW MEXICO...

Widespread critical fire weather conditions today will focus more
into eastern NM by Saturday as cooler air and greater cloud cover
shift into central and western NM. Confidence on critical conditions
Saturday over eastern NM is not high enough to upgrade the Fire Wx
Watch. Haines values have trended low to moderate over most of the
area, with marginal humidities, and subcritical RFTI values. Even
colder air will move into NM Sunday with greater coverage of snow
showers across the north and west. Any lingering critical fire wx
will be focused across the southeast plains. The active pattern will
continue Monday and Tuesday with continued cold temps, strong winds,
and snow showers.

Guyer

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Saturday afternoon for the following zones...
NMZ104-108.

Wind Advisory until 2 AM MST Saturday for the following zones...
NMZ239-240.

Winter Weather Advisory until 3 PM MST Saturday for the following
zones... NMZ210.

High Wind Warning until 2 AM MST Saturday for the following zones...
 NMZ226.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 5:21 PM MSTDust Storm AdvisoryABQSanta Fe39 min
Mar 5, 3:19 AM MSTFire Weather WatchABQBernalillo, Sandoval, Socorro, Valencia11 hr
Mar 5, 3:19 AM MSTRed Flag WarningABQHarding, San Miguel, Union15 hr
Mar 5, 1:53 PM MSTWinter Weather AdvisoryABQColfax, Rio Arriba, Taos27 hr
Mar 5, 2:05 PM MSTWind AdvisoryABQBernalillo, Catron, Chaves, Cibola, Curry, De Baca and 10 more28 hr
Mar 5, 2:16 PM MSTRed Flag WarningABQBernalillo, Sandoval, Socorro, Valencia29 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.